Let me preface this by saying, I was never schizophrenic in my life, and I was put on the medication as an adjunct to resistant depression in 2004.
The important facts are as follows: I've been taking 5 mg of Abilify since July 17th , was at 7.5 mg for prior two months (May 24 - July 17), and 10 mgs (March 1 - May 24). I had been hospitalized in December 2017 with mania mixed with delusional thoughts. At time of discharge, the psych docs raised me to 20 mgs and I remained at that high through February 1st. For those who have tapered off Abilify is going down a level every month safe and what side effects can be expected as I drop my dosage by 50% this month and then from 2.5 mg to nothing next month.
I feel the drug has caused daytime fatigued and a fair amount of sleep apnea upon each dose change. To alleviate any mood swings, Lamictal was introduced in mid March. It was gradually increased to 100 mgs by June. I do feel much more "stable" and there has not been any recurrence of original symptoms. So I'm very glad for that. I just hope that dropping by 50% this time from the prior 33% drop doesn't bring back the feelings of persecution and suspiciousness brought about by last year's abrupt withdrawal from 10 mg to 2 mgs in 2 month's time. I've read where Breggin and Cohen recommend a 10% withdrawal rate, extended in time for each year of use. Is that sage advice?
ANY advice? My nurse psych practitioner told me S.O.P. is to reduce Abilify from 5 mg to straight discontinuation - which seems a bit hasty for one and secondly have other people heard of this protocol. IF my move to 2.5 mg zonks me out or makes me lightheaded, would other people suggest alternating with 5 mg tablets? Need insight from sensitive Abilify users.
Greatly appreciate others' first hand stories as to how it was for them to come off the med.